Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 17, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 4, 2020, 4:04 PM CDT for Pearl River County, Mississippi. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2020, 4:04 PM CDT (21:04 UTC)
- Expired
- Jul 4, 2020, 6:00 PM CDT
- In force
- 116 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 902 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
071
WGUS54 KLIX 042104
FFWLIX
MSC109-042300-
/O.NEW.KLIX.FF.W.0017.200704T2104Z-200704T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
404 PM CDT Sat Jul 4 2020
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Northeastern Pearl River County in southern Mississippi...
* Until 600 PM CDT.
* At 404 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain just east of Poplarville. Between 1 and 3 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Poplarville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3094 8955 3094 8934 3073 8934 3074 8957
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2-4 INCHES IN 1 HOUR
$$
24/RR1 follow-up statement
175
WGUS74 KLIX 042136
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
436 PM CDT Sat Jul 4 2020
MSC109-042300-
/O.CON.KLIX.FF.W.0017.000000T0000Z-200704T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pearl River MS-
436 PM CDT Sat Jul 4 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING
FOR NORTHEASTERN PEARL RIVER COUNTY...
At 436 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain in just east of Poplarville. Between 3 and 5 inches of rain
have fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Poplarville.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3094 8955 3094 8934 3073 8934 3074 8957
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
24/RRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:11 PM CDT, 53 minutes earlier.
Area forecast discussion, Jul 4, 3:11 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 311 PM CDT Sat Jul 4 2020 .SHORT TERM... Tonight through Monday...convection from this afternoon will continue into the evening...models hint at some westward and southerly propagation along the outflows into the New Orleans Metro and towards Baton Rouge by late afternoon/early evening. After loss of heating as we approach sunset would likely see the convection start to wane across the area. Inside any thunderstorms may be very heavy rainfall with slow moving storms and PWATS at or just over 2 inches...rainfall rates of 4-5inches per hour are being seen at this time along with 25-30kt wind gusts. Frontal boundary and weak low will remain near the region through the short term period with mainly more diurnally driven convection each day...some lingering showers and isolated thunderstorms possible overnight but smaller chances for sure..may have overdone chances for rainfall overnight. Evening crew can follow radar and mesoanalysis trends to adjust if so tonight...possible tomorrow night and Monday night as well as no real indication of significant driver of the convection but daytime heating even with the boundary in place. Overall, high forecast certainty for storms during the afternoon and evening...much lesser certainty for late night into early morning. Afternoon high temps a bit lower than seasonal due to the cloud cover, overnight lows may be a bit higher because of the same cloud cover from daytime storms. ABS .LONG TERM... Tuesday through Saturday...Frontal boundary remains to start the long term portion of the forecast before some indication that upper level ridging to the west and south pushes the boundary and the weak low out of the area mid week into Thursday. Mostly diurnally driven storms and showers with locally heavy rainfall Tuesday and Wednesday. Drying out Thursday into the weekend for the most part...some uncertainty exists exactly how the ridge sets up and that can have a huge role in precip chances late next week into the weekend. If the ridge is slightly further west and/or north then we could see "ring of fire" storm development as easterly flow pushes moist gulf air into the region...if the ridge moves a bit further east then it could stifle any chance for storms and temps could become quite hot into the middle 90s at least by Friday or Saturday and into the weekend. Alot at play for the far end of the extended forecast. ABS && .AVIATION... 18Z TAFS... VFR conditions will dominate the period...but with convection developing this afternoon and continuing into the evening will look for possible tempo periods of MVFR and IFR at most sites. Have used VCTS with CB for now to show this potential and will watch radar trends for updates to TAFs across the area. Light winds will continue through the period outside of the storms...with the possibility of minor drops in visibility to 5-6sm in the early morning hours. Didn't fully embrace that in TAFs as some of that I believe is predicated on how much rainfall occurs today/tonight and if clearing of the skies can occur. ABS && .MARINE... Winds will be light (<15 knots) and westerly through Monday morning. Monday evening through Friday morning, winds will be light (<15 knots) and southwesterly to southerly. Friday evening through Saturday, winds will be light (<15 knots) and westerly. Wave heights will correspond with the wind speeds. MSW && .PRELIMINARY POINT TEMPS/POPS... MCB 73 88 74 85 / 60 80 60 90 BTR 74 88 74 85 / 60 70 60 90 ASD 72 89 74 87 / 60 80 70 90 MSY 75 87 76 86 / 60 70 70 80 GPT 75 86 76 85 / 60 80 70 90 PQL 72 89 73 87 / 60 80 70 90 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jul 4, 2:43 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service New Orleans LA
243 PM CDT Sat Jul 4 2020
LAZ036-037-040-050-058-071-072-MSZ069-042015-
Livingston-St. Helena-Northern Tangipahoa-East Feliciana-Southern
Tangipahoa-St. John The Baptist-St. Tammany-Amite-
243 PM CDT Sat Jul 4 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST. JOHN
THE BAPTIST...ST. HELENA...SOUTHWESTERN ST. TAMMANY...NORTHEASTERN
LIVINGSTON...NORTHEASTERN EAST FELICIANA...TANGIPAHOA PARISHES IN
SOUTHEASTERN LOUISIANA AND SOUTHERN AMITE COUNTIES...
At 242 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Liberty to 6 miles north of Robert
to 6 miles south of Abita Springs. Movement was southwest at 15 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Hammond, Covington, Liberty, Greensburg, Amite, Ponchatoula, Amite
City, Abita Springs, Independence, Roseland, Albany, Madisonville,
Springfield, Montpelier, Darlington, Gillsberg, Natalbany, Robert,
Felps and Easleyville.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3064 9032 3040 8987 3026 8997 3026 8998
3029 8998 3032 9001 3037 9010 3039 9021
3034 9028 3027 9033 3040 9058 3103 9106
3121 9076
TIME...MOT...LOC 1942Z 043DEG 15KT 3110 9077 3059 9038 3039 9000
24/RRSpecial weather statement, Jul 4, 2:47 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service New Orleans LA
247 PM CDT Sat Jul 4 2020
MSZ081-042015-
Harrison-
247 PM CDT Sat Jul 4 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARRISON COUNTY...
At 247 PM CDT, a strong thunderstorm was located 10 miles east of
Saucier, or 13 miles north of Biloxi, moving southwest at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Saucier.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3056 8888 3055 8915 3067 8911 3067 8889
3063 8888
TIME...MOT...LOC 1947Z 060DEG 8KT 3064 8897
24/RRSpecial weather statement, Jul 4, 3:13 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service New Orleans LA
313 PM CDT Sat Jul 4 2020
MSZ080-042045-
Hancock-
313 PM CDT Sat Jul 4 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HANCOCK COUNTY...
At 312 PM CDT, a strong thunderstorm was located 9 miles east of
Mcneil, or 12 miles northeast of Picayune, moving south at 10 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will remain over mainly rural areas of northern Hancock
County.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3056 8934 3048 8934 3045 8962 3050 8962
3050 8960 3052 8959 3052 8954 3065 8954
3065 8937
TIME...MOT...LOC 2012Z 353DEG 7KT 3063 8949
24/RRSpecial weather statement, Jul 4, 3:15 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service New Orleans LA
315 PM CDT Sat Jul 4 2020
MSZ068-069-042045-
Wilkinson-Amite-
315 PM CDT Sat Jul 4 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WILKINSON AND
WESTERN AMITE COUNTIES...
At 315 PM CDT, a strong thunderstorm was located near Liberty, moving
southwest at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Liberty, Centreville and Gloster.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3123 9073 3100 9082 3100 9105 3111 9114
3131 9091
TIME...MOT...LOC 2015Z 028DEG 13KT 3121 9087
24/RRSpecial weather statement, Jul 4, 3:37 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
337 PM CDT Sat Jul 4 2020
LAZ036-037-MSZ068-069-042100-
St. Helena-East Feliciana-Wilkinson-Amite-
337 PM CDT Sat Jul 4 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST. HELENA
AND EASTERN EAST FELICIANA PARISHES...EASTERN WILKINSON AND WESTERN
AMITE COUNTIES...
At 336 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Garden City to near Felps. Movement
was southwest at 10 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Clinton, Centreville, Gloster, Norwood, Felps and Crosby.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3132 9112 3133 9107 3134 9106 3133 9106
3133 9103 3135 9102 3133 9099 3135 9098
3135 9096 3102 9076 3072 9097 3133 9130
3136 9121
TIME...MOT...LOC 2036Z 053DEG 10KT 3133 9104 3097 9084
24/RRSpecial weather statement, Jul 4, 3:38 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service New Orleans LA
338 PM CDT Sat Jul 4 2020
MSZ077-080-042115-
Hancock-Pearl River-
338 PM CDT Sat Jul 4 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN HANCOCK AND
SOUTHEASTERN PEARL RIVER COUNTIES...
At 338 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 13 miles west of Perkinston to 7 miles
southeast of Poplarville to 8 miles north of Kiln. The storms are
nearly stationary.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Kiln.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3086 8934 3074 8934 3071 8939 3044 8939
3042 8963 3077 8963 3088 8937
TIME...MOT...LOC 2038Z 104DEG 1KT 3079 8937 3074 8948 3053 8948
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:22 PM CDT | Special Weather Statement | LIX | Hancock | 23 min |
| Jul 4, 1:20 PM CDT | Special Weather Statement | LIX | Pike | 25 min |
| Jul 4, 1:42 PM CDT | Special Weather Statement | LIX | Jackson | 33 min |
| Jul 4, 1:50 PM CDT | Areal Flood Advisory | LIX | Hancock, Harrison, Jackson | 115 min |
| Jul 4, 2:28 PM CDT | Special Weather Statement | LIX | Jackson | 32 min |
| Jul 4, 2:47 PM CDT | Special Weather Statement | LIX | Stone | 28 min |
| Jul 4, 3:13 PM CDT | Special Weather Statement | LIX | Hancock | 32 min |
| Jul 4, 3:15 PM CDT | Special Weather Statement | LIX | Amite | 30 min |
| Jul 4, 3:38 PM CDT | Special Weather Statement | LIX | Pearl River | 37 min |
| Jul 4, 3:42 PM CDT | Areal Flood Advisory | LIX | Hancock, Pearl River | 62 min |
| Jul 4, 3:51 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 24 min |
| Jul 4, 4:40 PM CDT | Special Weather Statement | LIX | Walthall | 65 min |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.